Back to Ask the Diabetes Team Ask the Diabetes Team

From Lehighton, Pennsylvania, USA:

My six year old is now on about five insulin injections a day using the B-D pen mini, which she says doesn't hurt, but she's getting "tough" skin with it. I have asked her endocrinologist about the Insuflon catheter but he recommends a jet injector, and I have heard jet injectors aren't always accurate. What do you recommend?


I don't recommend injectors or catheters. It's hard to believe that you are getting tough skin if technique is done properly so you may want to really review this in detail with your diabetes team -- especially with the educator, if one is available. Overuse of same sites can certainly cause lipohypertrophy, and some people are more prone to this than others. Usually this can be minimized by appropriate rotation and staying away from identical sites. You can also get more information from the manufacturer's websites regarding the injectors and the catheters.


[Editor's comment: See Jet Injectors and Insuflon catheter. SS]

Original posting 25 Mar 2002
Posted to Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:32
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.